Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 8, 2006, 5:51 AM MDT for 15 counties in Montana. It took effect at Aug 8, 2006, 12:00 PM MDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2006, 5:51 AM MDT (11:51 UTC)
- In effect from
- Aug 8, 2006, 12:00 PM MDT
- Expired
- Aug 8, 2006, 10:06 PM MDT
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 16 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:31 PM MDT | TSTM WND GST 47 | 2 E Helena, MT | |
| Aug 8, 4:50 PM MDT | TSTM WND GST 57 | 1 Ne Choteau, MT | WIND GUST WAS WITH OUTFLOW IN ADVANCE OF THUNDERSTORMS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 11.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4454 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 081151 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 551 AM MDT TUE AUG 8 2006 MTZ112-114>118-081800- /O.UPG.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/ /O.NEW.KTFX.FW.W.0006.060808T1800Z-060809T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 551 AM MDT TUE AUG 8 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR A FRONTAL PASSAGE WITH SCATTERED THUNDERSTORMS OVER PORTIONS OF SOUTHWEST AND WEST CENTRAL MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A PACIFIC FRONT WILL MOVE THROUGH WESTERN AND CENTRAL MONTANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A SIGNIFICANT WIND SHIFT. IN ADDITION...RELATIVE HUMIDITIES WILL ONCE AGAIN DROP BELOW 20 PERCENT DURING THIS TIME WITH TEMPERATURES IN THE 90S AT LOWER ELEVATIONS. SCATTERED DRY AND WET THUNDERSTORMS WITH GUSTY AND ERRATIC WINDS WILL ALSO DEVELOP AHEAD OF THE COLD FRONT THIS AFTERNOON AND EVENING. THE INCREASE IN LIGHTNING COVERAGE...GUSTY AND SHIFTING WINDS...AND VERY DRY CONDITIONS WILL ALL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ COULSTON
2 follow-up statements
000 WWUS85 KTFX 081547 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 947 AM MDT TUE AUG 8 2006 MTZ112-114>118-090600- /O.CON.KTFX.FW.W.0006.060808T1800Z-060809T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 947 AM MDT TUE AUG 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR A FRONTAL PASSAGE WITH SCATTERED THUNDERSTORMS OVER PORTIONS OF SOUTHWEST AND WEST CENTRAL MONTANA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A PACIFIC FRONT WILL MOVE THROUGH WESTERN AND CENTRAL MONTANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A WIND SHIFT. IN ADDITION...RELATIVE HUMIDITIES WILL ONCE AGAIN DROP BELOW 20 PERCENT DURING THIS TIME WITH TEMPERATURES IN THE 90S AT LOWER ELEVATIONS. SCATTERED DRY AND WET THUNDERSTORMS WITH GUSTY AND ERRATIC WINDS WILL ALSO DEVELOP AHEAD OF THE COLD FRONT. THE INCREASE IN LIGHTNING COVERAGE...GUSTY AND SHIFTING WINDS... AND VERY DRY CONDITIONS WILL ALL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MPJ
000 WWUS85 KTFX 090406 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1006 PM MDT TUE AUG 8 2006 MTZ112-114>118-090515- /O.CAN.KTFX.FW.W.0006.000000T0000Z-060809T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1006 PM MDT TUE AUG 8 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE RED FLAG WARNING. THUNDERSTORMS HAVE ENDED ACROSS THE AREA. WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES WILL CONTINUE TO RISE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 8, 4:01 AM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 8, 4:01 AM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 401 AM MDT TUE AUG 8 2006 .DISCUSSION... TODAY THROUGH THURSDAY...TWO WEAK SHORTWAVE TROUGHS IN THE SOUTHWEST FLOW ALOFT WILL BRING AT LEAST ISOLATED THUNDERSTORMS TO SOUTHWEST AND NORTH CENTRAL MONTANA THIS AFTERNOON AND TONIGHT. ONE IS MOVING ACROSS THE AREA CURRENTLY AND WILL LINGER INTO THE AFTERNOON AND EVENING FOR THE FIRST ROUND OF THUNDERSTORMS. THE SECOND ONE WILL BRING ANOTHER ROUND OF STORMS LATER THIS EVENING AND OVERNIGHT...MAINLY WEST OF HAVRE AND LEWISTOWN. THIS SECOND BATCH OF STORMS WILL SPREAD EAST ACROSS CENTRAL MONTANA DURING THE DAY ON WEDNESDAY AS THE SHORTWAVE TROUGH MOVES THROUGH THE AREA. ISOLATED STRONG STORMS ARE POSSIBLE WITH THE STORMS THIS AFTERNOON AND EVENING...WITH GUSTY WINDS BEING THE MAIN THREAT. A COLD FRONT WILL ALSO MOVE SOUTH THROUGH NORTH CENTRAL MONTANA THIS AFTERNOON AND EVENING...SHIFTING WINDS MORE NORTHERLY AND INCREASING THEM. THESE THUNDERSTORMS AND GUSTY WINDS TODAY AND THIS EVENING WILL INCREASE THE FIRE DANGER ACROSS THE AREA (PLEASE SEE FIRE WEATHER SECTION FOR DETAILS) AS TEMPERATURES WILL REMAIN HOT AGAIN TODAY. TEMPERATURES WILL COOL ABOUT 5 TO 10 DEGREES ON WEDNESDAY AS THE BRUNT OF THE COOLER AIR MOVES INTO THE AREA. UPPER LEVEL RIDGING WILL KEEP WEDNESDAY NIGHT DRY...THEN AN INCREASING SOUTHWEST FLOW AGAIN ON THURSDAY WILL INCREASE THE CHANCE OF THUNDERSTORMS OVER THE WESTERN MOUNTAINS AS TEMPERATURES WARM A FEW DEGREES. COULSTON THURSDAY NIGHT THROUGH SUNDAY NIGHT...PACIFIC UPPER LOW ALONG WEST COAST THURSDAY EVENING WILL SLOWLY SWEEP INTO SOUTHERN ALBERTA FRIDAY MORNING. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE NORTHERN FRONT RANGE OF THE ROCKIES FRIDAY NIGHT AND SATURDAY SPREADING INTO CENTRAL MOUNTAINS SATURDAY AND SATURDAY NIGHT. SUNDAY AREA COMES UNDER INFLUENCE OF MOSTLY DRY WEST-NORTHWEST FLOW ALOFT. TEMPERATURES COOL SLIGHTLY FRIDAY AND A LITTLE MORE ON SATURDAY BUT WILL STILL BE SLIGHTLY ABOVE SEASONAL NORMALS. SUNDAY TEMPERATURES BEGIN TO CREEP UPWARD SLIGHTLY AS UPPER HIGH PRESSURE REESTABLISHES ITSELF IN WAKE OF UPPER LOW. BRITTON MONDAY THROUGH TUESDAY...MODELS IN FAIR AGREEMENT DURING THIS PERIOD. A FLAT UPPER LEVEL RIDGE PERSISTS OVER OUR AREA. ONLY LIMITED MOISTURE IN A WESTERLY FLOW ALOFT WOULD RESULT IN CLEAR TO PARTLY CLOUDY SKIES. HOWEVER A SOMEWHAT UNSTABLE SOUTHWESTERLY UPPER LEVEL FLOW OVER OUR SOUTHERN ZONES WOULD PRODUCE ISOLATED... AFTERNOON AND EVENING THUNDERSTORMS ALONG THE SOUTHERN CONTINENTAL DIVIDE. TEMPERATURES WILL WARM TO A FEW DEGREES ABOVE SEASONAL AVERAGES UNDER THE RIDGE. EK && .AVIATION... UPDATED 0500Z WEAK DISTURBANCE IN SW FLOW ALOFT WILL CONTINUE TO MOVE EAST ACROSS CENTRAL MT THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DIMINISH THROUGH 08Z...BUT A FEW LINGERING SHOWERS WILL BE POSSIBLE...ESPECIALLY ACROSS SW MT. THUNDERSTORMS WILL DEVELOP AGAIN TUESDAY AFTERNOON AHEAD OF A STRONGER DISTURBANCE TO MOVE ACROSS THE AREA TUESDAY EVENING. HOENISCH && .FIRE WEATHER... HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR FIRE ZONES 112 AND 114 THROUGH 118 THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING...INCREASING THE SOUTHWEST WINDS AHEAD OF THE FRONT AND NORTHERLY WINDS BEHIND IT. THERE WILL ALSO BE AN INCREASED CHANCE OF WET AND DRY THUNDERSTORMS WITH GUSTY WINDS ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. FIRE DANGERS ARE ALREADY HIGH TO VERY HIGH AND RELATIVE HUMIDITIES HAVE BEEN RUNNING VERY LOW. THE COMBINATION OF THUNDERSTORMS AND GUSTY SHIFTING WINDS WILL INCREASE THE POTENTIAL FOR NEW STARTS AND HINDER ANY ONGOING FIREFIGHTING EFFORTS. FIRE WEATHER ZONE 113 WAS LEFT OUT OF THE WARNING BECAUSE THUNDERSTORMS WILL NOT REACH THAT AREA UNTIL THIS EVENING WHEN RELATIVE HUMIDITIES WILL BE INCREASING. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 95 60 88 55 / 20 20 20 0 CTB 91 58 90 52 / 20 20 20 0 HLN 97 62 88 57 / 20 30 20 0 BZN 95 53 87 49 / 20 20 20 0 WEY 85 39 79 39 / 20 20 10 0 DLN 90 53 85 50 / 20 20 10 0 HVR 100 62 93 57 / 20 20 20 0 LWT 95 60 87 55 / 20 20 20 0 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR MTZ112-MTZ114-MTZ115-MTZ116-MTZ117-MTZ118. && SHORT TERM...COULSTON LONG TERM...BRITTON/EK AVIATION...HOENISCH WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 7, 9:10 PM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 910 PM MDT MON AUG 7 2006 MTZ008-014-015-052-053-055-081145- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-GALLATIN- 910 PM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT A WEAK DISTURBANCE WILL MOVE NORTH ACROSS WESTERN MONTANA THIS AFTERNOON AND EVENING. THE UNSTABLE AIRMASS ASSOCIATED WITH THIS DISTURBANCE WILL ALLOW FOR THE DEVELOPMENT OF WIDELY SCATTERED THUNDERSTORMS OVER WEST CENTRAL AND SOUTHWEST MONTANA. MOISTURE WILL BE LIMITED AND LITTLE PRECIPITATION IS EXPECTED. HOWEVER... STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY FOR THUNDERSTORMS AND A FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009>013-044>051-054-081145- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- MEAGHER- 340 PM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WATHER WATCH HAS BEEN ISSUED FOR TUESDAY FOR THUNDERSTORMS AND A FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.